MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA DIFFUSICS 20G X 1.25 IN; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA DIFFUSICS 20G X 1.25 IN; INTRAVASCULAR CATHETER
Catalog Number 383593
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd nexiva diffusics 20g x 1.25 in incomplete flush.The following information was provided by the initial reporter: it was reported by the customer that after troubleshooting issues as much as possible, we decided to take a look at one of the catheters, which is the one in the video and the one i will be sending in for investigation.While hand flushing at 5 ml/sec (2 second flush), 2 of the 3 teardrop-shaped holes were blocked and not allowing saline to exit.I believe this lot of catheters was experiencing pressure limits because of this.Verbatim: several 20g diffusics catheters have been pressuring out at the end of the ct scans.This department has been using 20g diffusics for many years without issue.No other changes to injection pumps, tubing, needless connectors, etc.Scanners are set to 300 psi and ctas flow rates are set to 5 ml/sec.4-5 instances happened within a few days, all with different inserters.Some started in ed, some started in ct by the radiology techs.After troubleshooting issues as much as possible, we decided to take a look at one of the catheters, which is the one in the video and the one i will be sending in for investigation.While hand flushing at 5 ml/sec (2 second flush), 2 of the 3 teardrop-shaped holes were blocked and not allowing saline to exit.I believe this lot of catheters was experiencing pressure limits because of this.
 
Additional Manufacturer Narrative
Our quality engineer inspected the 1 used and 17 representative samples submitted for evaluation.The reported issue of incomplete flush was not confirmed upon inspection and testing of the samples.Analysis of all the samples showed that there were no abnormalities or damages to the devices.All the representative samples underwent functional testing, and all the samples passed with no defects observed.Bd could not determine a manufacturing related root cause since the reported defect was not confirmed during the evaluation of the sample.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.We regret any inconveniences this incident may have caused you and your facility.
 
Event or Problem Description
Response received.I need to clarify, i thought the rep took the products with her.No serious injury, however, if product related, caused repeat imaging.(b)(6).The rep has video.

Brand Name
BD NEXIVA DIFFUSICS 20G X 1.25 IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19003872
Report Number9610847-2024-00076
Device Sequence Number9429476
Product Code FOZ
UDI-Device Identifier00382903835935
UDI-Public(01)00382903835935
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173354
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue Number383593
Device Lot Number1117591
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer05/24/2024
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date05/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown